MAUDE Adverse Event Report: CONMED CORPORATION RAPIDVAC; APPARATUS, EXHAUST, SURGICAL

CONMED CORPORATION RAPIDVAC; APPARATUS, EXHAUST, SURGICAL
Model Number SE3690
Medical Device Problem Codes Break (1069); Overheating of Device (1437); Adverse Event Without Identified Device or Use Problem (2993); Intermittent Energy Output (4025)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a total joint procedure, the smoke evacuator would stop vacuuming.If the unit was turned off then on it would start-up for a short amount of time.Troubleshooting was done with the unit in the biomed department using the same settings- the ft10 set with a monopolar pencil set at cut ¿ 50 and coag -50 and the evacuator on maximum suction.The rapidvac was overheating and would turn off fan.Procedure was delayed 20 minutes.There was longer time under anesthesia and open wound.Staff unhooked all disposable items and replaced the tower with a second unit.Procedure was completed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 correction: d3(mfr name, street 1, mfr city, mfr region and postal code) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the unit had a motor failure.It was reported that there was an adverse event without an identified device or use problem, the device stopped working unexpectedly during use, a device had an internal component failure and the device emitted an excessive amount of heat.The reported issues were confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a total joint procedure, the smoke evacuator would stop vacuuming.If the unit was turned off then on it would start-up for a short amount of time.Troubleshooting was done with the unit in the biomed department using the same settings - the ft10 set with a monopolar pencil set at cut ¿ 50 and coag -50 and the evacuator on maximum suction.The rapidvac was overheating and would turn off fan.Procedure was delayed 20 minutes.There was longer time under anesthesia and open wound.The staff unhooked all disposable items and replaced the tower with a second unit.The procedure was completed.There was no patient injury.

Brand Name
RAPIDVAC
Common Device Name
APPARATUS, EXHAUST, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
6455 s yosemite st ste 800
greenwood,co CO 80111 3299
Manufacturer (Section G)
CONMED CORPORATION
6455 s yosemite st ste 800
greenwood,co CO 80111 3299
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13534066
Report Number1717344-2022-00180
Device Sequence Number11772178
Product Code FYD
UDI-Device Identifier10884524001555
UDI-Public10884524001555
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980915
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE3690
Device Catalogue NumberSE3690
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown